Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 69, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 9, 1997, 3:52 AM CDT for Lincoln County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1997, 3:52 AM CDT (08:52 UTC)
- Expired
- Jun 9, 1997, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 090849 FFWBNA TNC103-091200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 352 AM CDT MON JUN 9 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 700 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...LINCOLN COUNTY LOCALLY HEAVY RAINFALL CONTINUES TO FALL OVER PARTS OF LINCOLN COUNTY...AND OVERNIGHT STORM TOTALS ARE ESTIMATED TO BE NEAR 2.5 INCHES IN AREAS ALONG HIGHWAY 64 BETWEEN FAYETTEVILLE AND THE GILES COUNTY LINE. ANY ADDITIONAL HEAVY RAINS EARLY THIS MORNING WILL CREATE AN IMMEDIATE THREAT FOR FLASH FLOODING. FLASH FLOOD PROBLEMS HAVE ALREADY BEEN REPORTED IN NEARBY GILES AND WAYNE COUNTIES TONIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:02 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 9, 2:02 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 AM CDT MON JUN 9 1997 RAIN OVER SRN AND ERN AREAS APPEARS TO BE DIMINISHING, BUT ONLY AFTER DUMPING SOME HIGH TOTALS (ESTIMATED ABV 2 INCHES) OVER PARTS OF OUR SWRN COUNTIES. NORTH AND WEST OF THE RAIN AREA, PATCHY DENSE FOG HAS BEEN OBSERVED WHERE THIN SPOTS OCCUR IN THE CLOUDS. MIGHT WANT TO MENTION PATCHY DENSE FOG FOR EARLY THIS MORNING IN THESE AREAS (INCLUDING THE BNA VCNTY), AS TEMPS APPEAR TO BE IN LOVE WITH THE DWPTS TONIGHT. OVERALL, CURRENT FCST LOOKS GOOD. HOWEVER, ETA PAINTS A DIFFERENT PICTURE THAN ANY OF THE OTHER MODELS AFTER 30 HRS, ESPECIALLY IN REGARDS TO THE RETURN OF DEEP MOISTURE FROM THE SOUTH. AM NOT SURE WHY, SINCE ALL MODELS DEVELOP UPPER TROF OVER LOWER MS VALLEY ON TUE AND FLOW BCMS SWLY OVER OUR REGION. THUS,WUD LEAN MORE HEAVILY TOWARD NGM AND AVN SOLUTIONS (ESPECIALLY THE WETTER NGM) AND WUD PROBABLY GO WITH A GOOD CHC FOR RAIN OVER THE WRN 1/2 OF OUR AREA FOR TUE AND BUMP POPS UP JUST A TAD. OTHERWISE, FCST SHOULD REQUIRE LITTLE CHANGE. << BNA 77/61/74/62 3355
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:38 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 4 hr |
| Jun 9, 2:10 AM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.